Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

On medication for hypothyroid, Insulin resistance and anxiety. Getting headache, passing loose stool. Effective medication?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1484 Questions
My name is XXXXXX and Iam suffering from lots of things.. Hypothyroid, Insulin resistance, panic attacks and anxiety. Iam taking thyronorm 125 mcg, glycomet 850 twice a day, nexito 20 and took vitamin D uprise D3 60,000 IU once a week since Dec 2012 as I was deficient in that(14 was the reading.). Now, I went for some blood tests and my report has excessive Vit D and iam very tensed. i want to reduce that toxic effect. Since past 4-5 days Iam totally fatigued with stomach irritation and loose stools 3-4 times a day. Please helpme as Iam having loose stoolssince 3-4 days, have extreme fatigue in body and head ache. I have attached my reports with this query so please let me know the medication.
Posted Fri, 3 May 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 3 hours later
Dear XXXXXX. I do not see the attached report. Will await the same. In the meanwhile, I will advise you to stop the vitamin D, unless you have already done so.I believe glycomet has metformin in it. That can cause some stomach problems too. Try stopping that for a week or so and see if the diarrhea goes away. Then if restarting glycomet results in re-appearance of the loose stools then it is extremely likely that the diarrhea is from glycomet. It would be relevant to see the most recent thyroid lab test results too because excessive thyroid dose can also be responsible for frequent bowel movements.
Above answer was peer-reviewed by
Follow-up: On medication for hypothyroid, Insulin resistance and anxiety. Getting headache, passing loose stool. Effective medication? 17 hours later
Hi Doctor,
Thanks for your reply, But pleasenote the details about me below.

Glycomet- Iam taking since 3 years due to insulin resistance. My current reading is 35 in Serum test.
Thyroxin- Iam taking since 9 years, My current TSH is 0.79
My urgent concern- My Vitamin D test is above 100 and Iam suffering from Fatigue, and cramps in stomach with loose stools since 4-5 days. I was prescribed uprise D3 since Dec 2012 weekly with 60K IU.

Am I having some serious issue?

Please suggest.

Answered by Dr. Shehzad Topiwala 18 minutes later
Stop the weekly high dose vitaminD unless you have already done so. If the symptoms are from excessive vitamin D then you should expect improvement soon. It would be worthwhile ensuring your blood calcium levels have not risen acutely due to too much vitamin D. Then check your vitamin d levels after 4-8 weeks. The recommended range is 30-50. It is possible your levels may drop to below normal in couple months. At that time you may wish to consider daily over the counter vitamin d3 (cholecalciferol ) 1000-2000 IU daily orally. Finally in order to relieve you of the current gut problems you're experiencing I also suggest you to stop glycomet temporarily and resume only if you feel better.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor